Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Planning to take VitaminD, brazil nuts, garlic, B vitamins 2 and 3 for thyroid problems. Suggestions?

Hospital say I have Hyperthyrodism, but result given to my doctor suggest that I have Hypothyrodism (will need to check with the surgeon soon). I do definately have thyroid problem as I have been diagnosed and do have nodular goitre , one as big as 3.4 cm on left side of neck with its own blood supply and multi small goitres at right side of my neck. I have requested to see the surgeon in six months time rather than wait for a year. After doing a lot of research on the above conditions, I have decided that in the meantime I want to try and shrink the goitres before my next consultation. All supplements that I intend on trying will be discussed with my doctor first. Here is my research, please give me some advice. These are supplements that I intend on buying to correct my thyroid problems: Iodine - I will leave alone at present, too little or too much taken could have detrimental effect could it not ? Vitamin D, Selenium - one ounze of brazil nut or some garlics, Magnesium, B vitamins 2 and 3 (if I am hypothyroid patient). what is your diadnosis?
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  57
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Endocrinologist 's  Response

I do understand that you have a multi nodular goiter and the biggest nodule is 3.4cm. These nodules may or may not be associated with hypo or hyperthyroidism. Your thyroid blood reports and your clinical profile is very important to decide the drug for treatment. Again Nutritional supplements has a very minimal role in reducing a thyroid size except iodine. Iodine can reduce the size of thyroid only if your swelling is related to iodine deficiency.
Answered: Tue, 19 Mar 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor